Heptologist visit

Hope everyone is doing as well as they can. Extremely exhausted today due to driving three hours to see my heptologist then three hours back. Thankful that I have family that live close to the university medical hospital so I can stay over night. My ALT's are high along with my bilirubin, alkaline Phos, & sed rate. Dr says it's due to the PBC & a high possibility of aih. I have to go back next week for a EGD & colonoscopy, fun times😳🙄. He feels that I may have busted a varicie due to heavy lifting at work. The CT scan that was done in the ER on the 10th showed I have fluid in my abdomen. Dr also feels that my UC is active again, I believe so as well. I now have to resign from my job 😣☹️ because of a weight restriction I was given. It's truly a difficult issue for me because I absolutely love my job & the ladies I work with. But I know I have to put my health first. Started a strong antibiotic called Xifaxan for the brain fog which I found out is caused by the ammonia in my blood which affects the brain. I can't concentrate, I fumble over words, & sometime completely forget the conversation in the middle of it. Also started Lyrica for my joint & muscle pain. I'm trying to get through this part, but it's so difficult. It's difficult for all of us. Take care ❤ everyone.

5 Replies

oldestnewest
  • Shulsey,

    Man, you are dealing with so much! My heart goes out to you. What advice did your hep give you? You mentioned starting the other PBC drug soon. Wish your hep could have rushed that through somehow. You have to get on top of each of these AI's as best as you are able and fast. Whether you do that by meds, diet, or both (which would be ideal).

    It just sounds like several of your AI's are acting up and out at the same time. No doubt about it, it's gonna take that "joint effort" of not only your medications but what your eating or not getting enough of too. Forgive me if you're already doing that. And I know it's terribly overwhelming. Maybe keep a journal with a page(s) for each AI. Log what you're doing med wise, supplement wise, and diet wise. Log how you feel for each thing you change or do differently to pinpoint if you need to absolutely cut something out altogether or try something new to illicit a better result.

    Whatever you do, please don't only rely on the meds you are given. Please take them for sure, but keep in mind that they come with their own unique side effects too. One thing you're taking could be adversely effecting another AI. That's why a journal. It's a juggling act.

    Once you can step back and look at it all, your meds, diet, how your feeling,..you can better pinpoint what changes or areas need attention immediately. It's just a lot to deal with and you no doubt are feeling ill. But sometimes even little changes for the better can have a huge ripple effect AND the opposite is true too.

    I hope this made sense, and I hope you get some relief soon. You have a lot going on. It just seems somewhere down the line something has kicked in this domino effect where everything is acting up simultaneously.

    Thinking of you,

    Stella

  • Thank you so much!!! I'm so happy that I found this site. I do have a notebook that I keep my numbers logged in if something is high or low. My hep also makes copies for me & explains them to me as he writes the probable cause of them being high. I even have whoever is with me at the time to go in with me so I can't get things mixed up plus they've had questions that I didn't write down. I'm trying to get through it all

  • Shulsey,

    Good for you. You've got to manage your own health. It's not easy. We leave so very much up to our doctors (they're the experts... right?) and many times they don't communicate with each other (our other doctors) about the meds they have us on and how it will affect our other AI's. It's Crazy.

    Hang on... You will get through it. And I'm glad you have support. Hopefully others who have experienced what your going through can offer some better advice soon. ❤

    Stella

  • Hi Shulsey, so sorry to hear u're going through so much at the moment :-( it will get better though. Are u on steroids?, I'm presuming that u are with the UC flare up and the likely AIH, they should help to get u'r Bilirubin down and that will help the brain fog. Don't worry about the OGD, it isn't too bad. Most importantly though take one thing at a time and stay positive :-)

  • Yes, I'm taking a very strong antibiotic. Can't think of the name at the moment but it is 550mg twice a day. It's a lot, but is supposed to help with concentration & the ammonia in my system. Praying it works😇

You may also like...